Volume 3, issue 1 (1999)

Download this article
For printing
Recent Issues

Volume 26
Issue 8, 3307–3833
Issue 7, 2855–3306
Issue 6, 2405–2853
Issue 5, 1907–2404
Issue 4, 1435–1905
Issue 3, 937–1434
Issue 2, 477–936
Issue 1, 1–476

Volume 25, 7 issues

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
All two dimensional links are null homotopic

Arthur C Bartels and Peter Teichner

Geometry & Topology 3 (1999) 235–252

arXiv: math.GT/0004021

Abstract

We show that any number of disjointly embedded 2–spheres in 4–space can be pulled apart by a link homotopy, ie, by a motion in which the 2–spheres stay disjoint but are allowed to self-intersect.

Keywords
Link homotopy, Milnor group, concordance
Mathematical Subject Classification
Primary: 57Q45
Secondary: 57Q60
References
Forward citations
Publication
Received: 21 May 1999
Revised: 27 August 1999
Accepted: 1 September 1999
Published: 2 September 1999
Proposed: Robion Kirby
Seconded: Cameron Gordon, Joan Birman
Authors
Arthur C Bartels
University of California at San Diego
La Jolla
California 92093-0112
USA
Peter Teichner
University of California at San Diego
La Jolla
California 92093-0112
USA